Tardive dyskinesia in 2 patients treated with ziprasidone.

TitleTardive dyskinesia in 2 patients treated with ziprasidone.
Publication TypeJournal Article
Year of Publication2004
AuthorsAnanth, J, Burgoyne KS, Niz D, Smith M
JournalJournal of psychiatry & neuroscience : JPN
Volume29
Issue6
Pagination467-9
Date Published2004 Nov
ISSN1180-4882
KeywordsAdult, Antipsychotic Agents, Delusions, Dose-Response Relationship, Drug, Drug Administration Schedule, Dyskinesia, Drug-Induced, Follow-Up Studies, Hallucinations, Humans, Long-Term Care, Male, Neurologic Examination, Piperazines, Psychiatric Status Rating Scales, Recurrence, Schizophrenia, Thiazoles
Abstract

Ziprasidone is an atypical antipsychotic drug that is believed to have a low propensity for inducing extrapyramidal symptoms, including tardive dyskinesia (TD). Two of our patients developed TD after 23 months and 34 months of ziprasidone monotherapy, respectively. One of the patients had had earlier exposure to typical antipsychotic drugs, but no other predisposing factors for TD were noted. Therefore, patients on long-term therapy with atypical antipsychotic drugs should be screened periodically for TD.

DOI10.1002/glia.22336
Alternate JournalJ Psychiatry Neurosci